|Side Effects of Celexa
Sep 13, 2000
I've been on Celexa for over 3 yrs. My depression has substantially decreased, but the side affect of lack of sex drive does concern me. Will it return if I go off the drug?
Also, what are the long term affects of this drug?
Response from Dr. Boyle
Celexa (citalopram) like the other selective serotonin reuptake inhibitor (SSRI) drugs can cause decreased sex drive ("libido") and impotence. It is possible that stopping Celexa may help your recovery of sex drive, and this is something that you should discuss with your doctor or psychiatrist. There are alternative treatments for depression that do not have loss of libido and impotence associated with them. The long-term toxicities and side effects of Celexa are not fully known as the drug has not been around that long; however, some retinal (eye) changes were observed in rats during 2 years of Celexa treatment and some heart problems (sudden death) were observed in dogs in a one-year toxicology study. It is unclear whether these are significant problems in humans since the doses given to the animals were higher than those normally given to humans and the drug metabolites are different. BB
Brian Boyle, M.D., J.D.
Prilosec Side Effects
Psoriatic Arthritis and HIV - BY
- What's The Likelihood Of Somebody Getting Herpes From Protected Sex?
- What Will Happen If You Have Herpes And Don't Get Treatment?
- What To Use For Shingles On Neck?
- What Pathogen Causes Genital Herpes?
- What Organs Are Affected By Syphilis?
- What If You Have Sex One Week Before A Herpes Outbreak?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.